Thunderstorm Wind, Pecos
- When
- February 8, 6:56 PM CST to 7:01 PM CST
- Where
- Pecos County, Ft Stockton Arpt Fst
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.920, -102.920
A negatively tilted upper level trough approached the region from the west resulting in large scale ascent over the Southwest Texas. This, combined with surface convergence along a dryline and breaks in the low level cloud cover, allowed for destabilization of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A negatively tilted upper level trough approached the region from the west resulting in large scale ascent over the Southwest Texas. This, combined with surface convergence along a dryline and breaks in the low level cloud cover, allowed for destabilization of the atmosphere. Both mid and low level lapse rates were also favorable for strong ascent. As a Pacific cold front approached the region, convection began to organize resulting in severe storms with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 8, 5:41 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CST SUN FEB 8 2009
.UPDATE...
UPDATED THE FORECAST FOR THE WATCH AND THE ISSUANCE OF A HIGH WIND
WARNING. SEE BELOW FOR DETAILS.
&&
.DISCUSSION...
UPDATED THE PACKAGE FOR THE ISSUANCE OF THE SVR WATCH FOR
SOUTHEASTERN NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN.
THUNDERSTORMS ARE MOVING INTO A MORE UNSTABLE ENVIRONMENT AND HAVE
ALREADY RECEIVED REPORTS OF NICKEL SIZED HAIL SO THE POTENTIAL IS
THERE FOR LARGE HAIL...BUT THE REAL THREAT WILL LIKELY BE STRONG
WINDS FROM THE THUNDERSTORMS AS THEY MOVE EAST INTO THE PERMIAN
BASIN AND FORM A SOLID SQUALL LINE.
ALSO ISSUED A HIGH WIND WARNING FOR GUADALUPE PASS THROUGH
MIDNIGHT. QUITE HONESTLY HAVE NOT HAD A GREAT DEAL OF TIME TO
ANALIZE THE SITUATION THERE...BUT WINDS HAVE BEEN IN EXCESS OF
50KTS FOR A FEW OBS AND WITH THE UPPER SYSTEM STILL TO THE WEST IT
SEEMS THE POTENTIAL WILL REMAIN FOR STRONG WINDS THROUGH AT LEAST
MIDNIGHT. IT MAY LAST LONGER...BUT AGAIN DID NOT HAVE TIME TO
ANALYZE THE SITUATION THOROUGHLY. THE MID SHIFT MAY HAVE TO EXTEND
WHEN THEY GET ON SHIFT.
HENNIG
&&
.AVIATION...
DID NOT HAVE MUCH TIME TO SPEND ON THE TAFS...BUT OBVIOUSLY THE
MAIN CONCERN WILL BE THUNDERSTORMS IN THE AREA. ALL TAF SITES WILL
LIKELY SEE THUNDER WITHIN THE NEXT 6 HOURS AND THERE IS A DECENT
CHANCE A FEW WILL EXPERIENCE EITHER LARGE HAIL OR STRONG WINDS.
THE THUNDERSTORMS WILL BE EAST OF THE TAF SITES AFTER MIDNIGHT AND
THINGS WILL CALM DOWN GREATLY AT THAT TIME.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 305 PM CST SUN FEB 8 2009/
DISCUSSION...
THE LATEST SURFACE OBSERVATIONS SHOW BACKED WINDS IN PLACE ACROSS
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WITH SUSTAINED
SOUTHEASTERLY WINDS OF 20 TO NEAR 30 MPH ACROSS MUCH OF THE
PLAINS. FARTHER WEST INTO THE HIGHER TERRAIN...WINDS HAVE BEGUN TO
VEER TO A MORE SOUTHWESTERLY DIRECTION AT KGDP.
WE CONTINUE TO ANTICIPATE AN ACTIVE WEATHER SCENARIO THROUGH
TONIGHT AS A NEGATIVE-TILT UPPER LEVEL TROUGH TRANSLATES EAST
ACROSS THE REGION. THE PRIMARY CONCERN WILL BE THE POSSIBILITY OF
SEVERE WEATHER ACROSS A SMALL PORTION OF THE SOUTHEAST NEW MEXICO
PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...TRANS PECOS
AND STOCKTON PLATEAU. FIRST...THE DRYLINE LOCATED ALONG THE
EASTERN SLOPES OF THE GUADALUPE AND DAVIS MOUNTAINS HAS
SHARPENED OVER THE LAST FEW HOURS. BREAKS IN THE LOW-LEVEL CLOUD
COVER HAVE ALLOWED GOOD SURFACE HEATING...THUS AIDING IN
DESTABILIZING THE ATMOSPHERE. THIS COMBINED WITH FAVORABLE LAPSE
RATES AND LIFT FROM THE UPPER TROUGH SHOULD ALLOW THUNDERSTORMS TO
DEVELOP ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AROUND 23Z.
AS ADDITIONAL UPPER LEVEL LIFT AND THE PACIFIC COLD FRONT MOVE
INTO THE AREA THIS EVENING...WE EXPECT THE COVERAGE OF SHOWERS AND
THUNDERSTORMS TO ORGANIZE INTO AN EASTWARD MOVING NORTH TO SOUTH
ORIENTED LINE. THE MAIN CONCERN WITH THIS LINE OF THUNDERSTORMS
WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS...PARTICULARLY WITH
ANY BOWING SEGMENTS OBSERVED IN RADAR DATA. AS MENTIONED IN THE
PREVIOUS DISCUSSION...SHEAR PROFILES APPEAR MORE CONDUCIVE FOR
ROTATING UPDRAFTS ACROSS THE LOWER TRANS PECOS AND STOCKTON
PLATEAU. WE WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE
HWO...BUT ARE STILL THINKING HIGH WINDS AND HAIL WILL BE THE MAIN
CONCERNS. THE MAIN LINE OF CONVECTION SHOULD MOVE EASTWARD RAPIDLY
THROUGH THIS EVENING OVERNIGHT...ALTHOUGH SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO REMAIN POSSIBLE BEHIND THIS LINE
DUE TO THE PROXIMITY OF THE UPPER LEVEL TROUGH. ONLY MINOR CHANGES
HAVE BEEN MADE TO THE ONGOING FORECAST...WITH THE MAIN UPDATE
BEING TO INCREASE POPS ACROSS THE EASTERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS AFTER MIDNIGHT.
AS THE UPPER LEVEL TROUGH MOVES EAST OF THE REGION...ONLY SLIGHTLY
COOLER TEMPERATURES ARE EXPECTED ON MONDAY...MOST NOTABLY OVER THE
GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS. ANOTHER
UPPER LEVEL TROUGH WILL IMPACT THE REGION ON TUESDAY WITH STRONG
WESTERLY WINDS EXPECTED FOR MUCH OF THE REGION. LOW-LEVEL
MOISTURE RETURN WILL BE SCANT ACROSS THE AREA...ALTHOUGH SOME MID
AND UPPER LEVEL MOISTURE WILL ACCOMPANY THE TROUGH. THE LOW END
POPS FOR THE GUADALUPE MOUNTAINS AND FAR WESTERN PORTIONS OF THE
EDDY COUNTY PLAINS WILL REMAIN INTACT...ALTHOUGH CONFIDENCE IN
MEASURABLE PRECIPITATION IS LOW. THE MAIN CONCERN AS MENTIONED
ABOVE WILL BE STRONG SURFACE WINDS AND FIRE WEATHER CONCERNS. FIRE
WEATHER CONCERNS ARE DISCUSSED BELOW. STRONG WESTERLY WINDS IN THE
850-700MB LAYER ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL
LIKELY LEAD TO HIGH WINDS ACROSS THE DAVIS AND GUADALUPE
MOUNTAINS. WE ALSO EXPECT THE POSSIBILITY OF HIGH WINDS ACROSS A
GOOD PORTION OF THE PLAINS OF WEST TEXAS AND ALL OF SOUTHEASTERN
NEW MEXICO. NAM BUFR FORECAST SOUNDINGS AT KMAF SUGGEST MIXING
POTENTIAL TO AT LEAST 800MB...WHERE WESTERLY FLOW NEAR 50KTS IS
FORECAST. THE PREVIOUS HIGH WIND WATCH WILL REMAIN INTACT AND HAS
BEEN EXPANDED EASTWARD TO INCLUDE MORE OF THE PERMIAN BASIN.
WESTERLY FLOW IN THE MID AND UPPER LEVELS WILL CONTINUE THROUGH
THE REMAINDER OF THE FORECAST PERIOD AS YET ANOTHER UPPER LEVEL
TROUGH AFFECTS THE REGION LATE IN THE WORK WEEK.
FIRE WEATHER...
BREEZY CONDITIONS ARE LIKELY MONDAY MORNING BEHIND PACIFIC COLD
FRONT. WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH THROUGH MONDAY MORNING
WITH RELATIVE HUMIDITIES DROPPING TO 20 TO 30 PERCENT BY NOON. BY
MID AFTERNOON...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN
10 AND 15 PERCENT ALONG AND WEST OF THE PECOS RIVER IN TEXAS WITH
RELATIVE HUMIDITIES ACROSS THE REST OF WEST TEXAS...THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO GENERALLY FALLING TO BETWEEN 15
AND 25 PERCENT. WITH WINDS CONTINUING TO DECREASE THROUGH THE
AFTERNOON... RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET THOUGH
FIRE WEATHER CONCERNS WILL BE ELEVATED DUE TO LOW RELATIVE
HUMIDITIES.
THE NEXT COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE
AREA TUESDAY. VERY DRY AIR IS EXPECTED TO WRAP AROUND THE STORM
SYSTEM OUT AHEAD OF THE FRONT WITH RELATIVE HUMIDITIES DROPPING TO
BETWEEN 5 AND 10 PERCENT OVER THE RIO GRANDE VALLEY...MARFA PLATEAU
AND STOCKTON PLATEAU TUESDAY AFTERNOON. A BROAD SWATH OF THE AREA
GENERALLY FROM THE PERMIAN BASIN TO THE DAVIS MOUNTAINS AND TERRELL
COUNTY WILL SEE MINIMUM RELATIVE HUMIDITIES BETWEEN 10 AND 15
PERCENT. COOLING BEHIND THE FRONT IS EXPECTED TO KEEP RELATIVE
HUMIDITIES BEHIND THE FRONT ABOVE 20 PERCENT THROUGH TUESDAY.
THE STORM SYSTEM IS EXPECTED TO BRING VERY STRONG WINDS TO THE AREA
TUESDAY AFTERNOON AS WELL WITH 20 FOOT WINDS 20 TO 35 MPH WITH GUSTS
TO 60 OVER SOUTHEAST NEW MEXICO AS WELL AS WEST TEXAS WEST OF A LINE
FROM LAMESA TO FORT STOCKTON AND ALONG AND NORTH OF A LINE FROM
CANDELARIA TO FORT STOCKTON. THE REST OF THE AREA WILL ALSO HAVE
SUSTAINED WINDS IN EXCESS OF 20 MPH.
THE COMBINATION OF VERY LOW HUMIDITY AND STRONG WINDS WILL REQUIRE A
FIRE WEATHER WATCH AHEAD OF THE FRONT TUESDAY AFTERNOON ALONG AND
EAST OF A BIG SPRING TO CANDELARIA LINE. OF PARTICULAR CONCERN WILL
BE IN AND AREA BETWEEN BIG SPRING AND THE DAVIS MOUNTAINS WERE THE
STRONGEST WINDS WILL OVERLAP WITH RELATIVE HUMIDITIES BELOW 15
PERCENT TUESDAY AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...CRANE...DAWSON...
ECTOR...GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES
COUNTY AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... MARFA PLATEAU...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CST SUN FEB 8 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-092030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CST SUN FEB 8 2009 /117 PM MST SUN FEB 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL FORM ALONG A NORTH TO SOUTH LINE AS A COLD FRONT MOVES INTO THE AREA FROM THE WEST THIS AFTERNOON. THIS LINE OF STORMS WILL LIKELY AFFECT THE GUADALUPE PASS BY 4 PM CST...CARLSBAD BY 5 PM CST /4 PM MST/...THE PERMIAN BASIN BY 9 PM CST AND MOVE EAST OF THE AREA BY MIDNIGHT. THE GREATEST CHANCES FOR RAIN ARE EAST OF THE MOUNTAINS...THOUGH THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA. SOME STORMS WITHIN THIS LINE WILL PRODUCE VERY HEAVY RAIN... HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS TO 60 MPH. TORNADOES ARE NOT CONSIDERED A SIGNIFICANT THREAT THOUGH SHOULD NOT BE ENTIRELY RULED OUT. THE MOST INTENSE THUNDERSTORMS WILL LIKELY BE DURING THE LATE AFTERNOON AND EARLY EVENING NEAR A LINE FROM TATUM TO FORT STOCKTON DUE TO A BETTER COMBINATION OF HEATING AND MOISTURE IN THAT AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY CONDITIONS WILL BRING ELEVATED FIRE WEATHER CONCERNS MAINLY OVER THE RIO GRANDE VALLEY...MARFA PLATEAU...STOCKTON PLATEAU AND UPPER TRANS PECOS MONDAY AFTERNOON WITH RELATIVE HUMIDITIES BELOW 15 PERCENT ACCOMPANIED BY BREEZY CONDITIONS. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS TUESDAY MID MORNING THROUGH TUESDAY EVENING FOR THE HIGHER ELEVATIONS...SPREADING EASTWARD INTO THE PLAINS TO A LAMESA TO FORT STOCKTON LINE TUESDAY AFTERNOON THROUGH MID EVENING. STRONG TO DAMAGING WINDS ARE POSSIBLE IN THESE AREAS. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON ALONG AND EAST OF A LINE FROM BIG SPRING TO CANDELARIA. IN THIS AREA...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 5 AND 15 PERCENT WITH SUSTAINED WINDS ABOVE 25 MPH. THE GREATEST THREAT WILL BE IN AN AREA GENERALLY BETWEEN BIG SPRING AND THE DAVIS MOUNTAINS WHERE THE VERY DRY CONDITIONS WILL OVERLAP WITH STRONG TO DAMAGING WINDS RESULTING IN HIGH RATES OF SPREAD OF ANY FIRES THAT OCCUR. PARTICULAR CAUTION WILL BE REQUIRED OVER MUCH OF THE AREA TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING...PARTICULARLY NEAR A LINE FROM TATUM NEW MEXICO TO FORT STOCKTON. IT IS IN THIS AREA WHERE THE GREATEST STORM THREAT IS EXPECTED. THOUGH SEVERE WEATHER IS EXPECTED AS THE LINE OF STORMS MOVES EAST...THE EVENT WILL BECOME DOMINATED BY STRONG WINDS AND HEAVY RAIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 PM CST SUN FEB 8 2009 NMZ028-082300- EDDY COUNTY PLAINS- 330 PM MST SUN FEB 8 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES NORTH OF AVALON AT 330 PM MST...MOVING NORTHEAST AT 34 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING THE CITY OF CARLSBAD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CST SUN FEB 8 2009 NMZ028-029-033-034-TXZ045-050-058>060-067-090045- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY- EDDY COUNTY PLAINS-GAINES-ANDREWS-WINKLER-LOVING-WARD- REEVES COUNTY AND UPPER TRANS PECOS- 400 PM MST SUN FEB 8 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES...EASTERN EDDY...LEA...LOVING...SOUTHWESTERN GAINES...WARD...WESTERN ANDREWS AND WINKLER COUNTIES. AT 559 PM CST...OR 459 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS THAT WERE LOCATED FROM NEAR CAPROCK NEW MEXICO...TO MALJAMAR...TO NEAR MENTONE TEXAS...TO PECOS...MOVING EAST AT 40 MPH. STRONG WIND GUSTS TO 50 MPH...PEA TO MARBLE SIZE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THIS LINE OF STORMS. RESIDENTS SHOULD BE PREPARED TO SEEK SAFE SHELTER INDOORS AS THIS LINE OF THUNDERSTORMS APPROACHES. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY EVENING...OR 1000 PM CST SUNDAY EVENING...FOR SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CST SUN FEB 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL CARLSBAD 32.40N 104.24W
02/08/2009 E0.88 INCH EDDY NM TRAINED SPOTTER
FALLING AT ORCHARD AND CANAL STREET.
&&
DHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 PM CST SUN FEB 8 2009 TXZ058-074-080-090000- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- REEVES COUNTY AND UPPER TRANS PECOS- 525 PM CST SUN FEB 8 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES. AT 522 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF INTENSIFYING THUNDERSTORMS EXTENDING FROM NEAR TOYAH...TO 10 MILES WEST OF BALMORHEA...TO NEAR FORT DAVIS...MOVING NORTHEAST AT AROUND 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 55 MPH...PEA TO MARBLE SIZE HAIL AND BRIEF HEAVY RAINFALL. RESIDENTS OF EASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES SHOULD SEEK SAFE SHELTER INDOORS AS THESE THUNDERSTORMS APPROACH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 656 PM CST SUN FEB 8 2009 NMZ029-033-034-TXZ045-050-058>061-067-068-074-075-090130- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY-GAINES- ANDREWS-WINKLER-ECTOR-LOVING-WARD-CRANE-PECOS- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 656 PM CST SUN FEB 8 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS...CRANE...EAST CENTRAL REEVES...EASTERN LEA...EASTERN LOVING...ECTOR...GAINES...NORTH CENTRAL BREWSTER...NORTHWESTERN PECOS...WARD AND WINKLER COUNTIES. AT 650 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CROSSROADS NEW MEXICO...TO HOBBS...TO JAL...TO MONAHANS...TO NEAR MARATHON...MOVING EAST AT AROUND 40 MPH. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO NEAR 55 MPH...PEA TO MARBLE SIZED HAIL...MODERATE TO HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RESIDENTS IN THE PATH OF THESE STORMS SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORMS HAVE PASSED. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY EVENING...OR 1000 PM CST SUNDAY EVENING...FOR SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS.
The Midland/Odessa radar (KMAF), 133 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156884, 156871.